MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 32/+6MM T1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. DELTA CER FEM HD 32/+6MM T1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a total hip arthroplasty and subsequently, revision surgery was performed due to a femoral head fracture.Due diligence is in progress for this complaint.To date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical devices.Dural alpha insert neutr ii/32; item# 01.00013.409; lot# 3114031.Tprlc 133 t1 pps ho 15x150mm; item# 51-104150; lot# unknown.Allofit alloclas shell 52/ii; item# 4245; lot# 3121357.G2: foreign - europe : netherlands.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.Product was returned and assessed.The ceramic head was fractured approximately in half, with irregular fracture surfaces featuring clean flat regions adjacent to rougher surfaces.Numerous metal transfer marks were observed within the taper and on all surfaces, likely from contact with the stem, acetabular shell, or instruments during time in vivo and/or removal.The complexity of the fracture surfaces did not allow a determination of the fracture initiation point, making it impossible to determine the root cause of the ceramic head fracture.The neutral liner was also fractured approximately in half, with only the two major halves returned.Small ceramic fragments were embedded within the articulation surface.Significant scratching and gouging were noted on the articulation surface and rim, along with thinned and worn-through polyethylene near the pole of the reassembled liner.The backside of the liner exhibited significant scratching and gouging near the thinned area.It was concluded that the liner fracture was likely secondary to the head fracture; after the ceramic head fractured and the fragments moved or misaligned, the stem taper possibly bore directly on the articulation surface of the liner for some time, leading to its fracture.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.Radiographs were provided and reviewed by a radiologist.The review identified that a left hip arthroplasty is present.There is a comminuted fracture of the femoral head implant and there is ceramic debris at the inferior joint.The trunnion maintains alignment with the acetabular cup without dislocation.No implant loosening is identified.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DELTA CER FEM HD 32/+6MM T1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18510247
Report Number3002806535-2024-00020
Device Sequence Number20580904
Product Code LZO
UDI-Device Identifier00887868271540
UDI-Public(01)00887868271540(17)320405(10)3111365
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1160
Device Lot Number3111365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/15/2024
06/18/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/07/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose